Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 20, 2023, 3:02 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 20, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2023, 3:02 AM EDT (07:02 UTC)
- In effect from
- Aug 20, 2023, 8:00 AM EDT
- Expired
- Aug 20, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195 WHUS41 KCAR 200702 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 302 AM EDT Sun Aug 20 2023 MEZ029-030-210000- /O.NEW.KCAR.BH.S.0018.230820T1200Z-230821T0000Z/ Coastal Hancock-Coastal Washington- 302 AM EDT Sun Aug 20 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 60s and low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
078 WHUS41 KCAR 202348 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 748 PM EDT Sun Aug 20 2023 MEZ029-030-210100- /O.EXP.KCAR.BH.S.0018.000000T0000Z-230821T0000Z/ Coastal Hancock-Coastal Washington- 748 PM EDT Sun Aug 20 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The Beach Hazards Statement will be allowed to expire at 8 PM. $$ Norcross
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 11:33 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 19, 11:33 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1133 PM EDT Sat Aug 19 2023 .SYNOPSIS... An upper level low will cross the region tonight, then exit across the Maritimes Sunday. A cold front crosses the region late Sunday night through Monday morning. High pressure then builds in from the west through Thursday. && .NEAR TERM /THROUGH SUNDAY/... 11:30 PM Update...Showers are scattered to numerous across the area under the upper low crossing the region. Had to increase pops across southern parts of our area closer to the coast. Otherwise, forecast remains on track this hour. previous discussion An upper low crosses the region tonight, then starts to exit across the Maritimes late. At the surface, a trof crosses the region tonight. Expect isolated/scattered showers early tonight, then scattered/numerous showers overnight. With the cold pool aloft and lingering diurnal heating could also still have an isolated thunderstorm early tonight. Any thunderstorms will end with the loss of diurnal heating. Could still have isolated/scattered showers across mostly northern and central areas early Sunday with the exiting upper low. Otherwise, expect a partly sunny/mostly cloudy morning Sunday with clouds then decreasing during the afternoon. Low temperatures tonight will range from the mid to upper 50s across the forecast area. High temperatures Sunday will range from the lower to mid 70s north, to the mid to upper 70s Downeast. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A large ridge of high pressure continues to remain centered over the central CONUS into the early part of this next work week. Across northern New England, a shortwave trough will exit into the Canadian Maritimes Sunday night, bringing with it a cold front that will push through the forecast area late Sunday night into early Monday morning. This front will bring another round of rain showers through the entire area. Precipitation will be largely confined to in the immediate vicinity of the surface boundary, and dry air will fill in behind the FROPA during the day on Monday. Though the high pressure over central CONUS will limit how much mid level moisture can be advected into the area during this time, enough residual moisture across eastern Canada and northern New England exists such that PWATs may reach 1.5 to 2 inches with this feature. This available moisture could lead to brief bursts of heavy rainfall, but not widespread enough as to include it in the gridded forecast at this hour. High pressure will work in Monday night into Tuesday, allowing for a drier weather pattern and partly to mostly clear skies. Clearing skies and building subsidence will allow for fog to form in areas which received recent rainfall through the day on Monday. Temperatures will remain on the cooler side with the cooler air mass in place, with high temps on Tuesday reaching into the low to mid 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A ridge of high pressure will remain over northern New England through mid week, maintaining a drier weather pattern and clear to mostly clear skies. On Thursday, the next system will approach from the west, with some guidance bringing a cold front through the forecast area as early Thursday afternoon. However, most recent model trends indicate the front will cross no earlier than Thursday night into Friday. Previous runs of the ECMWF trended on the extreme slow side of guidance, but it should be noted that the 12z run of the ECMWF has come into better agreement with the GFS and Canadian with a FROPA early Friday morning. This front will bring the next substantial round of rain showers across the forecast area. Behind the front, high pressure will build once more. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR/MVFR tonight. Scattered/numerous showers tonight. VFR/MVFR early Sunday with isolated/scattered showers. VFR Sunday afternoon. Southwest/west winds 5 to 10 knots tonight, then 10 to 15 knots Sunday. SHORT TERM: Sun night - Mon: VFR across Downeast terminals, brief MVFR to possibly IFR north of a line from KGNR through KHUL as a line of rain showers moves from NW to SE through the state. Quick return to VFR behind the showers. SW winds shift NW behind the surface front with gusts to 20 kts through Monday afternoon. Mon evening - Thurs: VFR. NW winds 5 to 10 kts will shift more westerly Thursday. Some uncertainty remains in the chance for rain late Thursday, but will likely hold off through the day. && .MARINE... NEAR TERM: A Small Craft Advisory remains in effect for much of the waters, with the exception of the intra-coastal waters, through 5 AM Sunday due to seas. Winds/seas then below small craft advisory levels late tonight through Sunday. Isolated showers tonight. SHORT TERM: Winds and seas are expected to remain below small craft advisory levels through the middle of the week, while winds and seas will begin to increase late Thursday as another low pressure system approaches the waters.Update... Upper level low pressure will cross the region overnight. Expect mainly cloudy skies along with scattered to numerous showers overnight. The current forecast still remains in good shape at this hour so no big changes needed. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 5 AM EDT Sunday for ANZ050-051. && Near Term...TWD/Norcross/Bloomer Short Term...AStrauser Long Term...AStrauser Aviation...TWD/Norcross/AStrauser Marine...TWD/Norcross/AStrauser
Hazardous weather outlook, Aug 20, 3:00 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 300 AM EDT Sun Aug 20 2023 MEZ001>006-010-011-015>017-031-032-210700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 300 AM EDT Sun Aug 20 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-210700- Coastal Hancock-Coastal Washington- 300 AM EDT Sun Aug 20 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 300 AM EDT Sun Aug 20 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.